Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 212, NWS Shreveport, LA

May 29, 2019Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 29, 2019, 3:16 PM CDT for Red River County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2019, 3:16 PM CDT (20:16 UTC)
Expired
May 29, 2019, 4:15 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:46 PM CDTTornado WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:26 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 29, 1:26 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Shreveport LA
126 PM CDT Wed May 29 2019

.UPDATE...

To zones to add Tornado Watch headline & to AVIATION discussion.

&&

.SHORT TERM...

The SPC has issued a Tornado watch until 8pm for SE OK, NE TX and
adjacent SW AR. Thunderstorms are coming through the DFW
metroplex now and will be arriving mid to late afternoon in our
cwa. Our cap is lifting and weakening with heating and this will
continue with the eventual organizing of cells into a QLCS to
affect our NW half of Co/Pa through midnight. So potentially
another watch if a good cool pool gets involved, but the front is
so weak on forcing things may have a tough time. The models all
ease the decaying line across the SE half of cwa, but it will run
out of gas on today's heating and need the convective assist to
survive overnight before plugging in again tomorrow, too far East
perhaps to have to even be concerned about. Our day two outlook is
for general only our cwa. /24/

.AVIATION...

For the ArkLaTex, Thunderstorms developing along a line from KDAL
to KMCL and will overspread our TX terminals by midnight. Current
timing is mainly for evening hours from early evening at KTYR/KTXK
to near KSHV perhaps by midnight if a good push into a squall line
is successful by the upper storm over the OK/TX panhandles moving
NE already. This will linger for our remaining terminals into the
overnight and potentially even this time tomorrow. SFC winds
shifting to SW then NW 5-10KT and IFR/MVFR will hang tough. /24/

&&

.PREV DISCUSSION... /issued 1140 AM CDT Wed May 29 2019/

SHORT TERM...

Another muggy day out with low 70s dew points and low to mid 80s
temps and low 90s HX. Skies are Cloudy NW to mostly cloudy SE.
KSHV Doppler radar is showing some scattered cells from Tyler to
Texarkana with mosaics showing much more numerous thunderstorms
from Dallas to Mcalester and Fayetteville edging slowly our way.

We are still on course with pops and weather, ramping up from
here with additional heating. The HRRR is looking at 19-21Z for
our NW most counties. So we may well be looking at a convective
watch to bleed over into our FFA start time this evening. The
HRRR shows a line evolving to affect only the NW half of the cwa
by 06Z. This does not include arrival into the SHV metro area. The
cap on this mornings sounding was huge and is about to resampled
with an 18Z flight. A solid cool pool could change everything. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  67  88 /  20  40  10  10
MLU  70  88  68  89 /   0  40  20  10
DEQ  67  85  61  85 /  80  20  10  10
TXK  70  85  64  85 /  60  30  10  10
ELD  70  87  64  87 /  20  40  10  10
TYR  71  85  66  84 /  60  30  10  20
GGG  71  87  66  87 /  40  40  10  10
LFK  71  88  70  88 /  20  50  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for ARZ050-051-059>061-070.

LA...None.
OK...Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for OKZ077.

TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ108>111-
     124-125-136-137-149-150.

     Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for TXZ096-097-108>112-124-125.

&&

24/50
Hazardous weather outlook, May 29, 1:22 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
122 PM CDT Wed May 29 2019

ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
122 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will begin to move into the area this
evening and through much of the overnight hours. Brief heavy rain
and strong gusty winds will possible with a some storms that
develop, but the risk of any severe storms will be diminishing
quickly after early this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few showers and thunderstorms may redevelop during the day
Thursday, followed by a fairly quiet, but warm and humid weekend.
Thunderstorms may begin to gradually increase by early next
week. However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters are not anticipated at this time
for Wednesday night.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-301830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-
122 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will begin to move into the area from the west
this afternoon and some storms are expected to be severe.
Damaging wind gusts, large hail, and a possibility of tornadoes
exists with any severe storms. The risk of severe storms in this
area is expected to diminish greatly by late this evening and most
of the storms should push to the east after midnight. A Flash
Flood Watch will also be in effect from 7 pm Wednesday evening
until 7 am Thursday morning as fairly saturated soils will allow
for quick runoff with any heavy rain that occurs.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms should be mostly east of the area by
Thursday morning, with a fairly quiet, but warm and humid
weekend expected. Thunderstorms may begin to gradually increase
by early next week. However, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is requested this afternoon
through at least the early evening hours.

50

In the hours before

Special weather statement, May 29, 3:11 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Wed May 29 2019

TXZ096-292100-
Red River TX-
311 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED RIVER COUNTY
UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 7 miles east of Paris, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manchester, Detroit, Redland, Silver City, Kanawha, Negley, Kiomatia,
Albion and Woodland.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma...and northeastern Texas.

LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
      3389 9525 3393 9525 3396 9523 3394 9516
      3394 9513 3390 9512 3392 9508 3386 9504
      3386 9500 3385 9499 3386 9497 3383 9495
      3358 9531
TIME...MOT...LOC 2011Z 222DEG 28KT 3368 9541

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:12 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Rusk and 4 more16 hr
May 29, 10:00 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus7 days
May 29, 10:02 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus21 days
May 29, 3:11 PM CDTSpecial Weather StatementSHVRed River49 min
May 29, 3:32 PM CDTTornado Warning Tornado observedSHVSmith, Wood28 min
May 29, 3:59 PM CDTTornado WarningSHVWood46 min
May 29, 4:14 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 29, 4:32 PM CDTTornado Warning Tornado observedSHVCamp, Franklin, Titus, Wood43 min
May 29, 4:56 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood49 min
May 29, 5:15 PM CDTTornado WarningSHVCamp, Franklin, Titus45 min
May 29, 5:28 PM CDTTornado WarningSHVCamp, Titus, Upshur, Wood47 min
May 29, 5:38 PM CDTTornado WarningSHVSmith, Wood52 min
May 29, 6:09 PM CDTSpecial Weather StatementSHVMorris51 min
May 29, 6:29 PM CDTSpecial Weather StatementSHVCamp46 min
May 29, 6:43 PM CDTSpecial Weather StatementSHVRed River47 min
May 29, 3:53 PM CDTSpecial Weather StatementSHVSevier52 min
May 29, 4:47 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier43 min
May 29, 5:37 PM CDTSpecial Weather StatementSHVSevier38 min
May 29, 5:52 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.